EconPapers    
Economics at your fingertips  
 

Series Expansion and Fourth-Order Global Padé Approximation for a Rough Heston Solution

Siow Woon Jeng and Adem Kilicman
Additional contact information
Siow Woon Jeng: Department of Mathematics and Institute for Mathematical Research, University Putra Malaysia, Serdang 43400, Selangor, Malaysia
Adem Kilicman: Department of Mathematics and Institute for Mathematical Research, University Putra Malaysia, Serdang 43400, Selangor, Malaysia

Mathematics, 2020, vol. 8, issue 11, 1-26

Abstract: The rough Heston model has recently been shown to be extremely consistent with the observed empirical data in the financial market. However, the shortcoming of the model is that the conventional numerical method to compute option prices under it requires great computational effort due to the presence of the fractional Riccati equation in its characteristic function. In this study, we contribute by providing an efficient method while still retaining the quality of the solution under varying Hurst parameter for the fractional Riccati equations in two ways. First, we show that under the Laplace–Adomian-decomposition method, the infinite series expansion of the fractional Riccati equation’s solution corresponds to the existing expansion method from previous work for at least up to the fifth order. Then, we show that the fourth-order Padé approximants can be used to construct an extremely accurate global approximation to the fractional Riccati equation in an unexpected way. The pointwise approximation error of the global Padé approximation to the fractional Riccati equation is also provided. Unlike the existing work of third-order global Padé approximation to the fractional Riccati equation, our work extends the availability of Hurst parameter range without incurring huge errors. Finally, numerical comparisons were conducted to verify that our methods are indeed accurate and better than the existing method for computing both the fractional Riccati equation’s solution and option prices under the rough Heston model.

Keywords: rough Heston model; fractional Riccati equation; Laplace Adomian decomposition method; fourth-order global padé approximation (search for similar items in EconPapers)
JEL-codes: C (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
https://www.mdpi.com/2227-7390/8/11/1968/pdf (application/pdf)
https://www.mdpi.com/2227-7390/8/11/1968/ (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:gam:jmathe:v:8:y:2020:i:11:p:1968-:d:440719

Access Statistics for this article

Mathematics is currently edited by Ms. Emma He

More articles in Mathematics from MDPI
Bibliographic data for series maintained by MDPI Indexing Manager ().

 
Page updated 2025-03-19
Handle: RePEc:gam:jmathe:v:8:y:2020:i:11:p:1968-:d:440719